Weight Loss Support - Always thirsty
07-13-2006, 12:00 PM
I fill a 64oz oz bottle with water. and for the last 4 days i have had nothing to drink but water *ok wait my bad i had a couple drinks of hubbys pop but other then that* i drink at least one full bottle of that water a day. i also walk probably every day and do house work and play with the kids, cook and just get to hot some times do you think i should just increase my water intake or is there something else that may be causeing my constant dry mouth. i am on migrain meds maybe thats it lol. i dont know lol. im just bored today... have a great day all
07-13-2006, 12:01 PM
A 64 oz. bottle is equivalent to the recommended 8, 8 oz. glasses that we should be drinking a day. So actually, you are right on target with what you should be drinking a day...
07-13-2006, 12:21 PM
It could be your meds....it could also be a symptom of something else. You should ask your doctor.
07-13-2006, 12:27 PM
Constant thirst is one of those things that can either be benign or a symptom of something you really need to know about- I agree that it's a good idea to consult your physician. It's probably nothing serious, but it's always better to know than to guess when it comes to your body.
07-13-2006, 12:38 PM
ok well maybe i worded that wrong. im not so much thirsty all the time as i have dry mouth. hmm now that i think of it thats a stupid question i could just see if its a side effect of my meds .. lol im tired. thanks for the reply ill call the doc anyways.
07-13-2006, 12:48 PM
Lots of medications cause this. My grandpa has a big problem with this and his asthma medications.
If its really dry mouth as related to your medications, not a lack of water or some other medical issue, Oragel makes a dry mouth moisturizing gel - my grandfather says its the only thing that works for him in addressing this problem. He also carries water with him WHEREVER he goes.
07-13-2006, 01:37 PM
One of the leading signs of having diabetes is excessive thirst...I would see a doc about it.
07-13-2006, 02:16 PM
I just had an apt on monday and my doctor was concerned about that to and she checked my blood sugar. She said i do not have diabetes. I started a new med on monday and this started then i dont know why i didnt put two and two together til after i posted sometimes it takes that i guess. thanks though guys
07-13-2006, 02:45 PM
Yes, being thirsty is a leading sign of diabetes and you should definatly have yourself checked. For what it's worth, though, the act of losing weight itself does cause me be more thirsty. I dunno why, but I drink tons more water and iced tea now than I did before. As soon I realized this I did get tested, which fortunately came up negative. It's worth the peace of mind to know for sure! You don't want to mess around with something as devestating as diabetes.
07-13-2006, 03:45 PM
But, alas, it isn't always a symptom for every diabetic. (gestaional diabetic here...and high risk/borderline regularly.)
Most migraine meds cause dry mouth. Drinking water helps, but it doesn't solve the problem which is that your salivary glands aren't secreting as much saliva as they should and your gum tissue (and sometimes eyes) are dry. This can cause periodontal problems. One of the meds that I take causes severe dry mouth, but the benefits outweigh the obvious problems. My doc and dental hygenist gave me several solutions: add a bit of lemon juice to your water. This will make you salivate more. This alone helped me for a few months until the effect kind of wore off. I still add the lemon juice. Try chewing sugarfree gum. This also causes you to salivate a bit more, and inhibits the buildup of extra plaque on your teeth due to lack of saliva. Don't subsititute these tricks for drinking enough water, though :)
07-13-2006, 04:45 PM
A lot of medicines cause dry mouth. I'm going thru that too right now. But I look at it as a "plus" ... helps me to drink more water, because somehow, tea or soda or anything else DOESN'T satisfy me!
Also, I have found, the more water I drink, the more I want it. Yippee!